Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 324, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 30, 2008, 3:19 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2008, 3:19 PM EDT (19:19 UTC)
- Expired
- Sep 30, 2008, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 3:33 PM EDT | HAIL 0.5 | Pooler, GA | DIME SIZE HAIL FELL FOR 4 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 301919
SVRCHS
GAC029-051-302015-
/O.NEW.KCHS.SV.W.0324.080930T1919Z-080930T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT TUE SEP 30 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURROUGHS...OR ABOUT 7 MILES NORTH OF RICHMOND HILL...MOVING
SOUTHEAST AT 14 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
POOLER...BLOOMINGDALE...
GARDEN CITY...
BURROUGHS...
WINDSOR FOREST...WHITE BLUFF...
VERNONBURG...FORT MCALLISTER...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3199 8141 3215 8132 3206 8095 3204 8092
3203 8084 3197 8084 3194 8088 3195 8095
3193 8097 3191 8092 3185 8098 3186 8104
3183 8104
TIME...MOT...LOC 1919Z 303DEG 12KT 3203 8127
$$3 follow-up statements
000
WWUS52 KCHS 301935
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT TUE SEP 30 2008
GAC029-051-302015-
/O.CON.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
335 PM EDT TUE SEP 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHATHAM AND CENTRAL BRYAN COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GEORGETOWN...OR ABOUT 6 MILES NORTHEAST OF RICHMOND
HILL...MOVING SOUTHEAST AT 14 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...ISLE OF HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND
WINDSOR FOREST.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
3194 8088 3195 8095 3193 8097 3191 8093
3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 1935Z 303DEG 12KT 3200 8122
$$000
WWUS52 KCHS 301951
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT TUE SEP 30 2008
GAC029-051-302015-
/O.CON.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
352 PM EDT TUE SEP 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHATHAM AND CENTRAL BRYAN COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINDWARD...OR ABOUT 8 MILES SOUTHWEST OF SAVANNAH...
MOVING SOUTHEAST AT 14 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...ISLE OF HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND
WINDSOR FOREST.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
3194 8088 3195 8095 3193 8097 3191 8093
3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 1952Z 305DEG 13KT 3196 8116
$$000
WWUS52 KCHS 302015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE SEP 30 2008
GAC029-051-302024-
/O.EXP.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
414 PM EDT TUE SEP 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM AND CENTRAL
BRYAN COUNTIES WILL EXPIRE AT 415 PM EDT...
AT 409 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS 35 TO 45 MPH AND PEA
TO DIME SIZED HAIL WILL PERSIST ACROSS AREAS SOUTH AND EAST OF
SAVANNAH THROUGH 5 PM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
3194 8088 3195 8095 3193 8097 3191 8093
3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 2014Z 305DEG 13KT 3191 8108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 1:29 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 30, 1:29 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 129 PM EDT TUE SEP 30 2008 .SYNOPSIS... A WEAK PRES PATTERN WILL RESIDE OVER THE AREA TODAY. A DRY COLD FRONT WILL PUSH THROUGH THE AREA LATE WED...THEN HIGH PRES WILL BUILD IN FROM THE NW AND N THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COMPLEX PATTERN IN PLACE TODAY. A RATHER DEEP UPPER TROUGH STRETCHES FROM THE GREAT LAKES SOUTHWARD TOWARD INTO THE GULF OF MEXICO WHILE AN ARCED 90 PLUS KT JET STREAK EXISTS STRETCHES FROM THE CAROLINAS INTO THE SOUTHERN MID ATLANTIC AND THEN EASTWARD INTO THE ATLANTIC. BROAD LOW LEVEL MOISTURE CONVERGENCE...AN AFTERNOON SEA BREEZE AND NUMEROUS MORNING CONVECTIVE OUTFLOW BOUNDARIES WILL ACT AS FOCI FOR SHOWERS AND THUNDERSTORMS. THE FACTOR AGAINST MUCH CONVECTION IS THE OVERALL DRYING OF THE ATMOSPHERE AS THE UPPER TROUGH/JET AXIS SHIFT SLOWLY EASTWARD THROUGH THE DAY. ONGOING CONVECTION JUST E OF ORANGEBURG MAY BRUSH OUR INTERIOR SC ZONES. THINK 20 POPS WILL SUFFICE FOR MOST LOCALES FOR THIS AFTERNOON. WITH DECENT MID-LEVEL LAPSE RATES...CANNOT EVEN RULE OUT AN ISOLATED STRONG STORM IF ANY STRONG CORES DEVELOP AND TAP INTO DRY AIR ALOFT. HIGHS SHOULD RANGE FROM MID 80S JUST INLAND FROM THE SEA BREEZE TO SOME UPPER 80S IN INLAND SE GEORGIA WHERE MORE SUN IS EXPECTED. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... ANY LINGERING CONVECTION EARLY EVENING SHOULD END NOT LONG AFTER DUSK WITH SKIES BECOMING CLEAR OVERNIGHT WITH OUR REGION IN A LOW LEVEL PRE-FRONTAL TROUGH. STRONGER BOUNDARY LAYER FLOW SHOULD PRECLUDE A SERIOUS RISK FOR FOG FORMATION AND WILL LIKELY KEEP TEMPERATURES WARMER THROUGH MUCH OF THE OVERNIGHT...ESPECIALLY CLOSER TO THE COAST. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE FIRST HALF OF THE WEEKEND...WITH SOLUTIONS THEN DIVERGING BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY OR WEDNESDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING INTO THE REGION FOR THE REMAINDER OF THE WEEK AND OVER THE UPCOMING WEEKEND. WITH LACK OF ANY MOISTURE TAP FROM THE GULF OF MEXICO...EXPECT A DRY FRONTAL PASSAGE LATE WEDNESDAY/WEDNESDAY NIGHT...WITH RAIN FREE WEATHER THEN CONTINUING THROUGH THE REST OF THE WEEK AND OVER THE WEEKEND. MODEL GUIDANCE IS IN GENERAL AGREEMENT THAT PERSISTENT NORTHEAST LOW LEVEL STEERING FLOW WILL BEGIN TO INCREASE LOW LEVEL MOISTURE ACROSS THE AREA SUNDAY NIGHT AND ESPECIALLY ON MONDAY...SO HAVE MENTIONED LOW CHANCE OR SLIGHT CHANCE POPS ACROSS THE REGION TO ACCOUNT FOR SHOWERS ROLLING IN OFF THE ATLANTIC. AS FOR TEMPERATURES...EXPECT A VERY WARM DAY WEDNESDAY AS DEEP LAYER WESTERLY FLOW AND PLENTY OF SUNSHINE WILL ALLOW HIGHS TO REACH INTO THE UPPER 80S ACROSS EASTERN ZONES...WITH 90 DEGREES NOT OUT OF THE QUESTION. MODEL GUIDANCE IS LIKELY TOO COOL WITH DAYTIME HIGHS FOLLOWING THE COLD FRONTAL PASSAGE THURSDAY THROUGH SATURDAY...AS HEART OF COLDEST AIRMASS ADVECTING TOWARD THE REGION WILL NEED TO PASS OVER THE STILL RELATIVELY WARM GREAT LAKES. EXPECT THAT THE LATENT HEAT FLUX FROM THE GREAT LAKES WILL MODIFY THE LOW LEVEL AIRMASS MORE THAN WHAT THE MODELS INDICATE...AND THIS SHOULD RESULT IN HIGHS CLOSE TO CLIMO IN THE UPPER 70S TO LOWER 80S THURSDAY THROUGH SATURDAY. WILL KEEP TEMPERATURES CLOSE TO OR SLIGHTLY BELOW GUIDANCE VALUES SUNDAY AND MONDAY AS ONSHORE FLOW SHOULD KEEP TEMPERATURES GENERALLY AROUND 80 TO THE LOWER 80S. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS AT BOTH TAF SITES. RADAR DEPICTS SHOWER AND THUNDERSTORM ACTIVITY JUST WEST OF THE KCHS TERMINAL. HOWEVER...THESE SHOWERS ARE MOVING NORTHEAST BUT MAY GRAZE THE AIRPORT WITHIN THE NEXT COUPLE OF HOURS. HAVE INTRODUCED VCSH INITIALLY AND MAINTAINED THE LOWERING CEILINGS AS THE ACTIVITY APPROACHES THIS AFTERNOON. AS FOR THE KSAV TERMINAL...A FEW SHOWERS MAY DEVELOP ALONG THE SEA BREEZE AND PUSH INLAND. WILL MAINTAIN A CB FOR THE AREA UNTIL RADAR TRENDS BECOME MORE EVIDENT. WITH DRY AIR ALOFT...THE CROSS OVER TEMPERATURE AND THE COLD FRONT PUSHING CLOSER TOWARDS THE FORECAST AREA...EXPECT MAINLY SHALLOW GROUND FOG TO DEVELOP IF ANY. ANOTHER CAVEAT WILL BE THE 925 MB WINDS WHICH ARE GOING TO BE AT LEAST 15 TO 20 KNOTS WHICH IS SUPPORTED BY THE MODEL SOUNDINGS. HAVE INTRODUCED MVFR VISIBILITIES TO ACCOUNT FOR SHALLOW GROUND FOG AT BOTH TERMINALS LATE TONIGHT. ANY FOG FORMATION THAT OCCURS SHOULD BURN OFF QUICKLY AFTER SUNRISE. EXTENDED AVIATION OUTLOOK...MVFR VSBYS IN FOG ARE BRIEFLY POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .MARINE... WEAK PRES PATTERN STARTING OFF TODAY WITH LIGHT AND VARIABLE FLOW EARLY BECOMING S TO SE THIS AFTERNOON AS AN INLAND PRE-FRONTAL SURFACE TROF TAKES SHAPE. SPEEDS MAINLY 10 KT OR BELOW WITH WEAK SEA BREEZE ENHANCEMENTS ALONG THE LAND/SEA INTERFACE AFTER MIDDAY. 2-3 FT SEAS WILL PERSIST...MAINLY IN AN E SWELL. AN INCREASING LOW LEVEL PRES GRADIENT EXPECTED TO LEE OF A TROF AXIS MOVING INTO N GEORGIA AND THE UPSTATE CAROLINAS. WE INCREASING SW FLOW TO 10-15 KT OR EVEN A SOLID 15 KT AT TIMES MOST OFFSHORE WATERS TONIGHT WITH SEAS 2-4 FT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON WEDNESDAY...THEN MOVE THROUGH THE WATERS WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THURSDAY THROUGH SATURDAY. EXPECT A FAIRLY DECENT SURGE BEHIND THE COLD FRONT TUESDAY NIGHT...AND WOULDN/T BE SURPRISED IF SMALL CRAFT ADVISORIES ARE EVENTUALLY NEEDED FOR PORTIONS OF THE WATERS WEDNESDAY NIGHT. WIND FIELDS ARE EXPECTED TO WEAKEN QUICKLY LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...AND THIS SHOULD BRING CONDITIONS BELOW SMALL CRAFT THRESHOLDS. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THURSDAY THROUGH SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 30, 4:13 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 413 AM EDT TUE SEP 30 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 413 AM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE WINDS...A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHEAST UNITED STATES LATE WEDNESDAY AND WEDNESDAY NIGHT...AND THIS MAY RESULT IN THE NEED FOR A LAKE WIND ADVISORY FOR LAKE MOULTRIE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 3:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT TUE SEP 30 2008 GAZ116>119-137-138-140-301945- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG- 312 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM...CENTRAL LIBERTY... SOUTHEASTERN BRYAN...NORTH CENTRAL MCINTOSH AND CENTRAL LONG COUNTIES THROUGH 345 PM EDT... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TUTENS TO ELIM...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF RICHMOND HILL TO HINESVILLE...MOVING EAST AT 13 MPH. AREAS IN AND AROUND ALLENHURST...BELFAST...BLOOMINGDALE... BURROUGHS...CROSSROADS...FLEMINGTON...FORT MCALLISTER...FORT STEWART...GARDEN CITY...HINESVILLE...ISLE OF HOPE...JONES...KELLER... MCINTOSH...POOLER...RETREAT...RICEBORO...RICHMOND HILL...RIVERSIDE... SANDFLY...SAVANNAH...THUNDERBOLT...VERNONBURG...WALTHOURVILLE...WHITE BLUFF...WINDSOR FOREST AND MIDWAY WILL BE IMPACTED THROUGH 345 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:03 PM EDT | Areal Flood Advisory | CHS | McIntosh | 70 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.